Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 21, 2022, 9:04 PM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Mar 22, 2022, 6:48 AM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2022, 9:04 PM CDT (02:04 UTC)
- In effect from
- Mar 22, 2022, 6:48 AM CDT
- Expired
- Mar 23, 2022, 5:30 AM CDT
- In force
- 23 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 22.14 ft at Mar 22, 2022, 2:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 21, 7:17 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 21, 7:17 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 717 PM CDT Mon Mar 21 2022 .Discussion... Issued at 353 PM CDT MON MAR 21 2022 Message of the Day - Isolated to scattered rain this afternoon, widespread rain tonight. Half an inch up to 1 inch of rain is possible through tomorrow morning. - A few strong to severe storms are possible Tuesday afternoon into the evening. Isolated hail, locally damaging winds, and a tornado or two are all possible. Observations show lower 70s in our eastern counties and upper 50s in our western counties this afternoon. This difference is by and large due to the thicker clouds and rainfall that have moved into our western areas. Scattered light rain has reached the areas along the MO/KS border. Rain will continue to move north and east through the afternoon and evening, with everyone seeing rain by midnight. Rain will be moderate at times. Isolated thunder and lightning have been observed in our far southern counties today. The chances for isolated thunder and lightning remain for the rest of the day and tonight, however, the better instability will stay south of our area. Half an inch up to 1 inch of rain is possible through tomorrow morning. The higher rain amounts are expected along the MO/KS border. A dry slot, or at least dryish slot moves into much of our area early tomorrow morning. Those along and east of I-35 are more likely to see a break from the rain Tuesday morning with drier conditions and less lift. However, soundings do show some continued saturation in the low levels for these areas, so some periods of drizzle remain possible. Those west of I-35 are more likely to keep seeing rain, albeit lighter rain. Scattered storms are expected to develop Tuesday afternoon, mainly along and east of I-35. A few storms could become strong to severe. The closed upper level low will be just to our west with the surface low and intersection of the cold front and warm front near the MO/KS border. This pattern tends to be supportive of low topped storms and isolated severe weather. Dew points will reach the low to mid 50s, instability will be around 1000 J/kg, deep layer shear will be around 60-80 kts, and mid level lapse rates will be steep. Isolated hail and damaging winds, and a tornado or two are all possible. Best chances for severe weather will occur between 1 PM and 8 PM. The large scale system will be slow to move through the region, so rain chances will continue Tuesday night through Wednesday night for the entire area. Rain chances finally exit the area Wednesday night. Between the three days, 1-2 inches of rain is expected. The cold front moving through Tuesday will bring colder temperatures to the area. Highs Wednesday and Thursday will be in the 40s with lows in the 30s. Dry conditions and warmer temperatures return for Friday through the weekend. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 709 PM CDT MON MAR 21 2022 Currently moderate rain with MVFR VSBYs at the terminals. This will generally continue through the evening hours before rain comes to an end by around 8z tonight. However, after rain ends, CIGs are expected to become IFR through the overnight into Tuesday morning before improving to MVFR around 16z. Isolated showers and storms will be possible Tuesday afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Atkins Aviation...BMW
Hazardous weather outlook, Mar 21, 3:54 AM CDT, 17 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 354 AM CDT Mon Mar 21 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-220900- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 354 AM CDT Mon Mar 21 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Rainfall expected to move into the area Monday afternoon. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A few strong to severe thunderstorms will be possible Tuesday afternoon. The primary threat will be hail and strong winds. An isolated tornado cannot be ruled out. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 9:04 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 24 hr |
| Mar 21, 9:04 PM CDT | River Flood Warning | EAX | Chariton, Macon | 14 hr |
| Mar 21, 9:04 PM CDT | River Flood Warning | EAX | Cooper, Saline | 3 days |
| Mar 22, 7:33 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 18 hr |
| Mar 22, 8:44 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 13 hr |
| Mar 22, 2:42 PM CDT | Special Weather Statement | EAX | Lafayette | 33 min |
| Mar 22, 2:59 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Saline | 31 min |
| Mar 22, 5:22 PM CDT | Special Weather Statement | EAX | Linn | 23 min |
| Mar 22, 4:51 PM CDT | Special Weather Statement | EAX | Johnson | 24 min |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.